MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660J
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a balance middleweight (bmw) universal guide wire was advanced through the guide catheter and got stuck, during removal resistance was met with the guiding catheter, the physician maneuvered the guide wire and it was successfully removed.Another attempt to advance the guide wire was made; however, it met resistance with the guide catheter again.The guide wire was removed and another bmw guidewire was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulties were not confirmed.There is noted damage to the shaping ribbon and coils likely caused by handling during the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D10, h3 - device available for eval updated from "no" to "yes".H6: method code 4115 removed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.However, factors that can contribute to difficult to position and difficult to remove include, but are not limited to, preparation technique, damaged devices, device interactions or anatomical conditions.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigation's have been established for potential causes.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It possible that the guidewire experienced problems with the associated device (6fr guide catheter) causing the reported difficulties to remove and advance; however, without the device to examine this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D10: h3: return status updated from yes to no.
 
Event or Problem Description
Subsequent to the initial filed report additional information was received: the bmw universal guide wire was advanced through a 6fr guide catheter.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10345268
Report Number2024168-2020-06328
Device Sequence Number3399199
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public08717648065866
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number0012471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/09/2020
12/23/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/10/2020
12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR